Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 13, 20215 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 13, 2021, 9:35 PM CDT for 5 counties in Wisconsin. It was in force for 55 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2021, 9:35 PM CDT (02:35 UTC)
Expired
Jun 13, 2021, 10:30 PM CDT
In force
55 min
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI

The radar

The Green Bay radar (KGRB), 20 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 9:46 PM CDTTSTM WND DMGGreen Bay, WINUMEROUS REPORTS OF TREES AND POWER LINES DOWN AROUND GREEN BAY. PEAK GUST TO 48 MPH ON GRB ASOS AT 946 PM.
Jun 13, 9:46 PM CDTTSTM WND GST 48Green Bay, WI
Jun 13, 9:48 PM CDTTSTM WND GST 52Green Bay, WIMEASURED AT THE GREEN BAY EAST WATER STATION. STATION ID 9087077
Jun 13, 9:50 PM CDTTSTM WND GST 48Bellevue, WI
Jun 13, 9:58 PM CDTTSTM WND DMGAppleton, WICOUPLE TREES DOWN AND BRANCHES ON POWER LINES ON NORTH, EAST AND WEST SIDE OF APPLETON. TIME ESTIMATED BY RADAR.
Jun 13, 9:58 PM CDTNON-TSTM WND DMGAppleton, WICOUPLE TREES DOWN AND BRANCHES ON POWER LINES ON NORTH, EAST AND WEST SIDE OF APPLETON. TIME ESTIMATED BY RADAR.
Jun 13, 10:00 PM CDTTSTM WND GST 571 S Appleton, WI
Jun 13, 10:09 PM CDTTSTM WND DMGHarrison, WI2 TREES DOWN IN HARRISON. TIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2611 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

035 
WWUS83 KGRB 140235
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
935 PM CDT Sun Jun 13 2021
 
WIZ022-031-037>040-048>050-074-140330-
Calumet WI-Southern Oconto County WI-Waupaca WI-Shawano WI-
Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-Door WI-Brown WI-
935 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...NORTHEASTERN WINNEBAGO...NORTHEASTERN WAUPACA...
SOUTHERN OCONTO...OUTAGAMIE...EASTERN SHAWANO AND MANITOWOC COUNTIES
UNTIL 1030 PM CDT...

At 934 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Oconto to 7 miles northwest of
Green Bay to 7 miles west of Black Creek. Movement was southeast at
60 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Green Bay, Appleton, Manitowoc, Kewaunee, Bay Shore Park, Menasha,
Kaukauna, Little Chute, Kimberly and Clintonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4394 8816 4394 8825 4464 8884 4476 8819
      4499 8777 4497 8776 4497 8771 4494 8766
      4490 8777 4486 8777 4471 8792 4463 8793
      4469 8780 4489 8760 4469 8731 4433 8748
      4418 8745 4407 8759 4392 8768 4389 8816
TIME...MOT...LOC 0234Z 319DEG 50KT 4488 8764 4461 8806 4446 8860 

$$

Kieckbusch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 13, 6:20 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 13, 6:20 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
620 PM CDT Sun Jun 13 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 221 PM CDT Sun Jun 13 2021

Main forecast focus remains on the potential for thunderstorms to
develop later this afternoon/evening as a cold front and mid-level
shortwave trough sweep across the area. Northeast WI remains in a
marginal risk of severe thunderstorms.

The 19Z MSAS surface analysis showed high pressure over the
northern High Plains and central Plains, a very weak area of low
pressure over the Upper MS Valley and a weak cold front that
stretched from the northern Great Lakes southwest to central
sections of SD. The radar mosaic picked up a band of showers and
weak thunderstorms over the MN Arrowhead into western Lake
Superior.

For tonight, ongoing showers/storms are still expected to sweep
across northeast WI this evening. The main synoptic players
include: the modest cold front, a mid-level shortwave trough with
an embedded strong shortwave and a very strong upper jet streak of
110 knots. Instability over northeast WI to be weak (< 500 J/KG),
however 0-6km shear is impressive at 60-80 knots. The main problem
is a lack of low-level moisture with dew points in the 40s and
50s. While small hail is possible, the main threat from these
storms will be strong/damaging wind gusts with DCAPES around 1K
J/KG and an inverted-V sounding. A brief wind shift to the
northeast may bring gusty winds down the Bay later this evening.
The bulk of the activity should be coming to an end shortly
after midnight over our southern counties with skies clearing
overnight. Min temperatures to range from the upper 40s to lower
50s north, middle 50s to around 60 degrees south.

An area of high pressure is forecast to move across the Upper
Midwest on Monday. However, models show another mid-level
shortwave trough dropping south-southeast into the Great Lakes
Monday afternoon. Even though instability is again marginal, shear
is 35-45 knots which would be sufficient to at least bring a small
chance of showers and thunderstorms primarily to eastern WI. A few
of the stronger storms could produce small hail and gusty winds,
but a lack of deep low-level moisture would put a limit on the
thunderstorm activity. In addition, a weaker shortwave is expected
to drop south through western WI during the afternoon, so cannot
rule out a few sprinkles over central WI. Max temperatures on
Monday to range from the middle to upper 70s north/near Lake MI,
upper 70s to lower 80s south.

.LONG TERM...Monday Night Through Sunday
Issued at 221 PM CDT Sun Jun 13 2021

Dry weather at the start of the long term period with the main
chance for precipitation on Thursday into Friday.

Monday evening through Wednesday...Any showers early Monday
evening should quickly dissipate with the loss of daytime heating.
Models show a few spits developing Tuesday as well as a shortwave
brushes the eastern side of WI, but with such limited moisture do
not anticipate anything reaching the ground, therefore kept the
forecast dry. Meanwhile, northerly flow along with high pressure
at the surface will keep conditions dry through Wednesday with
lots of sunshine. Near normal temperatures are expected with
highs in the mid 70s to low 80s, and lows in the mid 40s to mid
50s.

Thursday through Sunday...The surface high moves east and the upper
ridge gets squeezed to the northeast, resulting in a shift to
westerly flow aloft. This will allow for increasing temps and dew
points, although not as much of a warmup as previously depicted
due to the air coming from the west as supposed to the
southwest. Still, with the return of moisture and instability
this increases chances for showers and storms Thursday into
Friday morning. It is too early to determine the potential for
severe thunderstorms. A cold front is progged to sweep through
Friday morning once again bringing lower humidity and seasonable
temps. This pattern will stick around through the weekend as high
pressure builds in at the surface and flow remains west to
northwesterly.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 619 PM CDT Sun Jun 13 2021

Fast moving thunderstorms are expected across northern Wisconsin
this evening, mostly north of a RRL to GRB line. A few could produce
wind gusts to 40 knots and hail. Outside of any thunderstorm
activity VFR conditions are expected.

Monday should start out with clear skies, but cumulus clouds
should form in the afternoon. An upper level disturbance could
produce some showers and thunderstorms, mostly east of a IMT to
OSH line.

&&

.MARINE...
Issued at 221 PM CDT Sun Jun 13 2021

Potential still exists for gusty winds to funnel down the Bay
behind a cold front/shortwave trough this evening. Brief gusts of
25-30 knots are anticipated, with gusts possibly reaching 35
knots near GRB. Have maintained the Small Craft Advisory per
previous forecast.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......KLJ
AVIATION.......RDM
MARINE.........Kallas
Hazardous weather outlook, Jun 13, 2:46 PM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
246 PM CDT Sun Jun 13 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
246 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected during the late afternoon
and evening. A few of the storms could be severe, and produce
strong wind gusts and hail.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a slight chance of thunderstorms on Monday east of a
Rhinelander to Oshkosh line. Severe weather is not expected.

The next chance of thunderstorms will occur on Thursday into
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any hail or wind gusts over 40 mph.

LMZ521-522-541>543-142000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
246 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

An abrupt wind shift to the northeast is expected this evening.
Gusts up to 30 kts and rough seas will be possible on the Bay
after this wind shift occurs, which will create a hazard to small
craft. The wind shift will affect the Lake Michigan waters as
well, though wind speed are not expected to be as strong as on the
bay. In addition, thunderstorms will also be possible this
evening. Any storms that form will pose a hazard to boaters.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a slight chance of thunderstorms on Monday and a chance
of thunderstorms on Thursday into Friday. Any storms that form
will pose a hazard to boaters.

AK/KLJ

In the hours before

Local storm report, Jun 13, 8:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
850 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     4 NE STURGEON BAY       44.87N 87.32W
06/13/2021                   DOOR               WI   TRAINED SPOTTER

            POWER LINES DOWN ON MATHEY ROAD AND 3 TREES DOWN AT THE
            INTERSECTION OF HWY 57 AND MATHEY ROAD.

&&

HYKIN
Local storm report, Jun 13, 8:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
853 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND GST     1 E MARINETTE           45.09N 87.59W
06/13/2021  M42 MPH          MARINETTE          WI   C-MAN STATION

&&

RICHM
Local storm report, Jun 13, 8:55 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
855 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     1 NNW CHAMBERS ISLAND   45.20N 87.36W
06/13/2021  M34 MPH          DOOR               WI   C-MAN STATION

&&

RICHM
Special weather statement, Jun 13, 8:57 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
857 PM CDT Sun Jun 13 2021

WIZ021-022-073-074-140245-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-Door WI-
857 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...SOUTHERN
DOOR AND CENTRAL OCONTO COUNTIES UNTIL 945 PM CDT...

At 856 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Mountain, moving southeast at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Oconto, Mountain, Pound, Bear Paw Scout Camp, Little Suamico, Oconto
Falls, Abrams, Stiles, Pensaukee and Beaver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4460 8792 4466 8798 4467 8798 4467 8799
      4468 8798 4468 8800 4518 8853 4537 8824
      4494 8766 4493 8772 4490 8777 4486 8777
      4471 8792 4463 8793 4469 8780 4487 8765
      4489 8759 4483 8751
TIME...MOT...LOC 0156Z 316DEG 48KT 4520 8835

Kieckbusch
Local storm report, Jun 13, 9:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             6 NE MOUNTAIN           45.23N 88.39W
06/13/2021  E0.50 INCH       OCONTO             WI   PUBLIC

&&
Special weather statement, Jun 13, 9:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
935 PM CDT Sun Jun 13 2021

WIZ022-031-037>040-048>050-074-140330-
Calumet WI-Southern Oconto County WI-Waupaca WI-Shawano WI-
Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-Door WI-Brown WI-
935 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...NORTHEASTERN WINNEBAGO...NORTHEASTERN WAUPACA...
SOUTHERN OCONTO...OUTAGAMIE...EASTERN SHAWANO AND MANITOWOC COUNTIES
UNTIL 1030 PM CDT...

At 934 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Oconto to 7 miles northwest of
Green Bay to 7 miles west of Black Creek. Movement was southeast at
60 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Green Bay, Appleton, Manitowoc, Kewaunee, Bay Shore Park, Menasha,
Kaukauna, Little Chute, Kimberly and Clintonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4394 8816 4394 8825 4464 8884 4476 8819
      4499 8777 4497 8776 4497 8771 4494 8766
      4490 8777 4486 8777 4471 8792 4463 8793
      4469 8780 4489 8760 4469 8731 4433 8748
      4418 8745 4407 8759 4392 8768 4389 8816
TIME...MOT...LOC 0234Z 319DEG 50KT 4488 8764 4461 8806 4446 8860

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:13 PM CDTSpecial Marine WarningGRB92 min
Jun 13, 7:35 PM CDTSpecial Weather StatementGRBDoor40 min
Jun 13, 7:54 PM CDTSpecial Marine WarningGRB66 min
Jun 13, 8:04 PM CDTSpecial Weather StatementGRBForest41 min
Jun 13, 8:14 PM CDTSpecial Weather StatementGRBKewaunee16 min
Jun 13, 8:30 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Marinette, Oconto30 min
Jun 13, 8:57 PM CDTSpecial Weather StatementGRBOconto48 min
Jun 13, 9:09 PM CDTSpecial Marine WarningGRB51 min
Jun 13, 9:55 PM CDTSpecial Marine WarningGRB65 min
Jun 13, 10:05 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago40 min
Jun 13, 10:32 PM CDTSpecial Weather StatementGRBDoor58 min
Jun 14, 4:30 PM CDTSpecial Weather StatementGRBManitowoc45 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.